About this Journal Submit a Manuscript Table of Contents
Discrete Dynamics in Nature and Society
Volume 2012 (2012), Article ID 829386, 15 pages
http://dx.doi.org/10.1155/2012/829386
Research Article

Global Stability for a Binge Drinking Model with Two Stages

Department of Applied Mathematics, Lanzhou University of Technology, Gansu, Lanzhou 730050, China

Received 18 July 2012; Revised 6 September 2012; Accepted 4 October 2012

Academic Editor: Seenith Sivasundaram

Copyright © 2012 Hai-Feng Huo and Na-Na Song. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. D. Johnston, P. M. OMalley, and J. G. Bachman, “National survey results on drug use from the monitoring the future study, 1975–1992,” National Institute on Drug Abuse, Rockville, Md, USA, 1993.
  2. H. Wechsler, J. E. Lee, M. Kuo, and H. Lee, “College binge drinking in the 1990s: a continuing problem. Results of the Harvard School of Public Health 1999 College Alcohol Study,” Journal of American College Health, vol. 48, no. 5, pp. 199–210, 2000. View at Scopus
  3. P. M. O'Malley and L. D. Johnston, “Epidemiology of alcohol and other drug use among American college students,” Journal of Studies on Alcohol, vol. 63, no. 14, pp. 23–39, 2002. View at Scopus
  4. P. Ormerod and G. Wiltshire, ““Binge” drinking in the UK: a social network phenomenon,” Mind and Society, vol. 8, no. 2, pp. 135–152, 2009. View at Publisher · View at Google Scholar · View at Scopus
  5. H. Wechsler, J. E. Lee, T. F. Nelson, and M. Kuo, “Underage college students' drinking behavior, access to alcohol, and the influence of deterrence policies: findings from the Harvard School of Public Health College Alcohol Study,” Journal of American College Health, vol. 50, no. 5, pp. 223–236, 2002. View at Scopus
  6. S. Mushayabasa and C. P. Bhunu, “Modelling the effects of heavy alcohol consumption onthetransmission dynamics of gonorrhea,” Nonlinear Dynamics, vol. 66, pp. 695–706, 2011. View at Publisher · View at Google Scholar · View at Scopus
  7. G. Thomas and E. M. Lungu, “The influence of heavy alcohol consumption on HIV infection and progression,” Journal of Biological Systems, vol. 17, no. 4, pp. 685–712, 2009. View at Publisher · View at Google Scholar
  8. L. Deacon, S. Hughes, K. Tocque, and M. A. Bellis, Eds., “Indications of public health in English regions. 8,” Alcohol, Association of Public Health Observatories, York, UK, 2007.
  9. G. Hay, M. Gannon, J. MacDougall, T. Millar, C. Eastwood, and N. McKeganey, “Local and national estimates of the prevalence of opiate use and/or crack cocaine use,” in Measuring Different Aspects of Problem Drug Use: Methodological Developments, N. Singleton, R. Murray, and L. Tinsley, Eds., Online report OLR 16/06, London, UK, 2006.
  10. M. S. Goldman, G. M. Boyd, and V. Faden, “College drinking, what is it, and what to do about it: a review of the state of the science,” Journal of Studies for Alcohol, vol. 14, pp. 1–250, 2002.
  11. F. Sanchez, X. H. Wang, C. Castillo-Chavez, D. M. Gorman, and P. J. Gruenewald, “Drinking as an epidemica simple mathematical model with recovery and relapse,” in Therapists Guide to Evidence-Based Relapse Prevention: Practical Resources for the Mental Health Professional, K. A. Witkiewitz and G. A. Marlatt, Eds., pp. 353–368, Academic Press, Burlington, Vt, USA, 2007.
  12. J. L. Manthey, A. Y. Aidoo, and K. Y. Ward, “Campus drinking: an epidemiological model,” Journal of Biological Dynamics, vol. 2, no. 3, pp. 346–356, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. A. Cintron-Arias, F. Sanchez, X. H. Wang, C. Castillo-Chavez, D. M. Gorman, and P. J. Gruenewald, “The role of nonlinear relapse on contagion amongst drinking communities,” in Mathematical and Statistical Estimation Approaches in Epidemiology, pp. 343–360, Springer, New York, NY, USA, 2009.
  14. A. Mubayi, P. E. Greenwood, C. Castillo-Chávez, P. J. Gruenewald, and D. M. Gorman, “The impact of relative residence times on the distribution of heavy drinkers in highly distinct environments,” Socio-Economic Planning Sciences, vol. 44, no. 1, pp. 45–56, 2010. View at Publisher · View at Google Scholar · View at Scopus
  15. G. Mulone and B. Straughan, “Modeling binge drinking,” International Journal of Biomathematics, vol. 5, no. 1, Article ID 1250005, 14 pages, 2012. View at Publisher · View at Google Scholar
  16. S. Reinberg, “Third of Americans Have Alcohol Problems at Some Point,” 2007, http://www.washingtonpost.com/wp-dyn/content/article/2007/07/02/AR2007070201237.html.
  17. H. W. Hethcote, “The mathematics of infectious diseases,” SIAM Review, vol. 42, no. 4, pp. 599–653, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. P. van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, pp. 29–48, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. V. Lakshmikantham, S. Leela, and A. A. Martynyuk, Stability Analysis of Nonlinear Systems, vol. 125, Marcel Dekker, New York, Ny, USA, 1989.
  20. X. Tian and R. Xu, “Stability analysis of a delayed SIR epidemic model with stage structure and nonlinear incidence,” Discrete Dynamics in Nature and Society, vol. 2009, Article ID 979217, 17 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. S. Yuan and B. Li, “Global dynamics of an epidemic model with a ratio-dependent nonlinear incidence rate,” Discrete Dynamics in Nature and Society, vol. 2009, Article ID 609306, 13 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. J. Li, Y. Yang, and Y. Zhou, “Global stability of an epidemic model with latent stage and vaccination,” Nonlinear Analysis. Real World Applications, vol. 12, no. 4, pp. 2163–2173, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH